Last reply 2 months ago
Lemtrada round 1 and a cheeky PE

It’s been a tough couple of months.. round 1 of Lemtrada 28/01 – a week of infusions, a week feeling understandably shite with flu like symptoms.
However I felt even worse the following week, getting more and more breathless. I rang the MS nurse to be told ‘breathlessness ‘isn’t a thing’ with Lemtrada, my GP (under guidance from addenbrookes) sent me home with an inhaler, nasal cream and upper respiratory tract infection diagnosis (it’s a bad cold Louise, stop being a little b*tch)
I still couldn’t catch my breath, the journey from bed to toilet started to make me stars, I only have energy to urinate and sleep.

I rang 111, this isn’t right – this has got to be a serious infection. I attend the walk in clinic on Saturday, pulse 140 and oxygen saturations 87. A&E for me, my ass barely sits on an uncomfortable waiting room chair and I’m called through, soon ushered through again to the emergency room and asked to gown up. Oxygen, IV fluids and mutterings of CT scan and X-Ray i’m moved to AAU and given a precautionary heparin injections in case it’s a blood clot… blood clot?

Uhm sorry? I’m 28, in a vascular ward with a CT scan later confirming pulmonary embolism(s) on both lungs, on blood thinners for the next six months (to life).
I could have had a freaking stroke.

/rant

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


mlgilber1
2 months ago

I’m so sorry for what you’re going thru. I’ll keep you in my thoughts and prayers. Hope you feel better soon!


stumbler
2 months ago

@looweeze , I’m so glad that you managed to get to someone who checked you out properly, rather than “here’s a prescription, goodbye”!

I’ve looked into this a bit more and found the following article :-

https://multiplesclerosisnewstoday.com/2018/12/03/fda-warns-about-rare-but-serious-risk-of-stroke-and-artery-tears-with-lemtrada-relapsing-ms-treatment/

This could well have potentially been caused by a cannula-related incident at the Infusion Centre………….

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.